Discussion in 'Healthful Living / Natural Treatments' started by timer lady, Mar 7, 2008.

  1. timer lady

    timer lady Queen of Hearts

    This isn't a weight related thing unless you count all the pounds I gained after 8 going on 9 months of prednisone. A month ago my neurologist decided to try & decrease the prednisone a bit to figure out if my feeling this weak & off balance was due due to the steroid or to the Susac's.

    It's due to the Susac's. So not only has the steroid been increased - it's gone past the original dose by 10 mg. In the meantime, I use my walker non-stop, as I have fallen 3 times now; I have osteoporsis due to the prednisone, my hearing is getting worse (but have been reassured that can be corrected by cochlear implants once all is said & done), & the decline in cognitive & memory issues is maddening.

    And it is just coming out that Susac Syndrome isn't as self limited as had been touted.

    Mayo Clinic is 2 weeks off - I'm told that there will likely be a brain biopsy scheduled (not necessarily the 1st visit), cytoxan therapy will be added to the steroids, along with a series of gamagobulin infusions.

    Two weeks away. ..........

    I'm frustrated, tired, can no longer hear very well over the phone with-o some major assistive technology including a light ringer because sometimes I miss the phone ringing.

    There are days when my hearing seems to just "turn on" & then I feel I'm in sensory overload - it's all too loud. There are days when I'm in top form & can accomplish a great deal & do. I spend the next 2 days out of it.

    Thanks for letting me vent . . . I apologize for the limited level of support. I no longer trust what I'm saying beyond a certain level.

    This is all so frightening.
  2. crazymama30

    crazymama30 Active Member

    As far as I am concerned, vent away, that is what we are here for. You have some major appts/procedures coming up and every right to be frightened. Gentle hugs, and thoughts coming your way.
  3. SearchingForRainbows

    SearchingForRainbows Active Member


    Please, do not ever feel badly about venting!!! You have been through so much!!! (What an understatement!!!) I'm constantly impressed by your inner strength, courage, wisdom, and determination.

    Of course you're frustrated, fearful, and tired!!! You've experienced way too many bumps and potholes on the road of life... I wish I could help you. I think about you often!

    Please know, you are ALWAYS in my thoughts and prayers... WFEN
  4. wakeupcall

    wakeupcall Well-Known Member

    I think you're a very strong woman! You plug away at life no matter what it throws at you. I wish you the very best! You vent any time your little heart feels the need! WE are your friends.
  5. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member


    that's what we are here for! Vent away and voice your concerns and fears as well.

    I'm sure that the majority of us cannot relate to the feelings and experiences you are going through. But we can be here to to listen. We can be here to support you, comfort you, and follow your progress.

    Two weeks can't come soon enough, I'm sure. The side effects of your medications are certainly adding to the condition itself. Hopefully with new treatments, some of the prednisone can be tappered down.

    Keep kicking it.

  6. flutterbee

    flutterbee Guest

    Linda -

    I understand the frustration. I honestly think that's a good sign. If you weren't frustrated it would mean that you have given up, given in. As long as you're frustrated, you're still fighting this thing.

  7. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Vent away-you are more than entitled! You are in my daily prayers-I truly hope Mayo is a big help. Gentle hugs.